I don't want to have the side effects of anti psychotic or mood stabilizers, particularly weight gain, due to having a long-term past of eating disorders... but I know I need something that will help and been on all sorts of anti depressants over the years which don't provide any relief.
Does lamictal work well for mood swings (mainly depression but some high), dissociation and oPTED.?
- 16 Feb 2016 by kmp72
- 28 Mar 2016
- lamictal, depression, bipolar disorder, post traumatic stress disorder, mood swing, dissociation, complex post traumatic stress disorder
Added 16 Feb 2016:
There's a mistake in the question. I was trying to type cPTSD
Hi, kmp! Lamictal is actually an anticonvulsant but prescribed off label as a *mood stabilizer*. I, too, took it for years with good results and no side effects.
As you probably know, be careful using antidepressants with Bipolar disorder ~ they can throw you into a full blown manic crisis as they did me,
Best wishes and good luck to you, WCV
Hi there. I don't want to be negative but I have been on lamictal for 15 months and, even though no side effects, it didn't really stabilize my mood adequately. But we are all individuals and different, so I think you should definitely give it a try. Let us know how it works for you. I am now on lithium and apparently also no weight gain if you such to water for the thirst rather than sweet drinks. But I am also on serequel and yes, that one causes weight gain sadly... You asked your question at the end of February and you may have some idea if the lamictal works by now. My psychiatrist said it works better for people with predominantly depression which you said you had. Best wishes!
- Lamictal Information for Consumers
- Lamictal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lamictal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jul 2013 • 7 answers
Posted 13 Nov 2014 • 2 answers
Posted 28 Aug 2016 • 1 answer
Posted 31 Mar 2017 • 1 answer
Post Traumatic Stress Disorder - How do I handle a person suffering from paranoia side effects from?
Posted 18 May 2017 • 2 answers